Accuracy of stochastic perturbuation methods: the case of asset pricing models
This paper investigates the accuracy of a perturbation method in approximating the solution to stochastic equilibrium models under rational expectations. As a benchmark model, we use a version of asset pricing models proposed by Burnside  which admits a closed-form solution while not making the assumptions of certainty equivalence. We then check the accuracy of perturbation methods -extended to a stochastic environment- against the closed form solution. Second an especially fourth order expansions are then found to be more efficient than standard linear approximation, as they are able to account for higher order moments of the distribution.
|Date of creation:||1999|
|Date of revision:|
|Contact details of provider:|| Postal: |
Phone: +33(0) 1 43 13 62 30
Fax: +33(0) 1 43 13 62 32
Web page: http://www.cepremap.fr/
More information through EDIRC
References listed on IDEAS
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- Hercowitz, Zvi & Sampson, Michael, 1991.
"Output Growth, the Real Wage, and Employment Fluctuations,"
American Economic Review,
American Economic Association, vol. 81(5), pages 1215-37, December.
- Hercovitz, Z. & Sampson, M., 1989. "Output Growth, The Real Wage, And Employment Fluctuations," RCER Working Papers 179, University of Rochester - Center for Economic Research (RCER).
- Bennett T. McCallum, 1988. "Real Business Cycle Models," NBER Working Papers 2480, National Bureau of Economic Research, Inc.
- den Haan, Wouter J & Marcet, Albert, 1990.
"Solving the Stochastic Growth Model by Parameterizing Expectations,"
Journal of Business & Economic Statistics,
American Statistical Association, vol. 8(1), pages 31-34, January.
- Wouter Denhaan & Albert Marcet, 1990. "FORTRAN code for Simulation Parameterized Expecations Algorithm," QM&RBC Codes 57, Quantitative Macroeconomics & Real Business Cycles.
- Collard, Fabrice & Juillard, Michel, 2001. "A Higher-Order Taylor Expansion Approach to Simulation of Stochastic Forward-Looking Models with an Application to a Nonlinear Phillips Curve Model," Computational Economics, Society for Computational Economics, vol. 17(2-3), pages 125-39, June.
- R. Mehra & E. Prescott, 2010.
"The equity premium: a puzzle,"
Levine's Working Paper Archive
1401, David K. Levine.
- Judd, Kenneth L., 1992. "Projection methods for solving aggregate growth models," Journal of Economic Theory, Elsevier, vol. 58(2), pages 410-452, December.
- Mehra, Rajnish & Prescott, Edward C., 1988. "The equity risk premium: A solution?," Journal of Monetary Economics, Elsevier, vol. 22(1), pages 133-136, July.
- Kydland, Finn E & Prescott, Edward C, 1982.
"Time to Build and Aggregate Fluctuations,"
Econometric Society, vol. 50(6), pages 1345-70, November.
- Finn E. Kydland & Edward C. Prescott, 1982. "Web interface for "Time to Build and Aggregate Fluctuations"," QM&RBC Codes 4a, Quantitative Macroeconomics & Real Business Cycles.
- Finn E. Kydland & Edward C. Prescott, 1982. "Executable program for "Time to Build and Aggregate Fluctuations"," QM&RBC Codes 4, Quantitative Macroeconomics & Real Business Cycles.
- Rietz, Thomas A., 1988. "The equity risk premium a solution," Journal of Monetary Economics, Elsevier, vol. 22(1), pages 117-131, July.
- Burnside, Craig, 1998. "Solving asset pricing models with Gaussian shocks," Journal of Economic Dynamics and Control, Elsevier, vol. 22(3), pages 329-340, March.
- Hans M. Amman & David A. Kendrick, . "Computational Economics," Online economics textbooks, SUNY-Oswego, Department of Economics, number comp1.
- Tauchen, George & Hussey, Robert, 1991. "Quadrature-Based Methods for Obtaining Approximate Solutions to Nonlinear Asset Pricing Models," Econometrica, Econometric Society, vol. 59(2), pages 371-96, March.
- Lucas, Robert E, Jr, 1978. "Asset Prices in an Exchange Economy," Econometrica, Econometric Society, vol. 46(6), pages 1429-45, November.
- Hall, S G & Stephenson, M J, 1990. "An Algorithm for the Solution of Stochastic Optimal Control Problems for Large Nonlinear Econometric Models," Journal of Applied Econometrics, John Wiley & Sons, Ltd., vol. 5(4), pages 393-99, Oct.-Dec..
When requesting a correction, please mention this item's handle: RePEc:cpm:cepmap:9922. See general information about how to correct material in RePEc.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Stéphane Adjemian)
If references are entirely missing, you can add them using this form.